MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 5-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Model Number Z148H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any medical/surgical intervention required for this suture event including dates and results.Please clarify: did the needle pull off the suture or did the needle break? does the needle remain retained in the patient? if yes, what tissue structure is it located? if yes, is it the whole needle that was retained? size of the needle retained? are any plans in place to remove the needle piece in future? if retained, what is the surgeon's opinion of consequences to the patient? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used for wound closure.During the procedure, the suture pulled off the needle, causing the needle to be missing.When the needle was found missing, the doctor immediately stopped closing the abdomen to find the broken needle, and the operator took corresponding measures to use x-ray power off fluoroscopy.The operating room included the abdominal cavity to find the broken needle, but it was not found.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/17/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any medical/surgical intervention required for this suture event including dates and results.Please clarify: did the needle pull off the suture or did the needle break? does the needle remain retained in the patient? if yes, what tissue structure is it located? if yes, is it the whole needle that was retained? size of the needle retained? are any plans in place to remove the needle piece in future? if retained, what is the surgeon's opinion of consequences to the patient? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/15/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was obtained: after investigation, the detached needle was finally found in the surgical room (specific location is unknown).This event did not cause any other harm to the patient except for prolonged surgery time (specific prolongation time was unknown), and no subsequent adverse event report was received.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? what is the patients current status? (b)(4).Corrected information: b1, b2, h1, h6 health effect clinical code, h6 health effect - impact code.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/17/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? what is the patients current status?.

Brand Name
PDSII VIO 30IN 5-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16112571
Report Number2210968-2023-00132
Device Sequence Number5754190
Product Code NEW
UDI-Device Identifier10705031060272
UDI-Public10705031060272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberZ148H
Device Catalogue NumberZ148H
Device Lot NumberMHM819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer01/11/2023
02/07/2023
02/17/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/17/2023
02/15/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale